Alert archive / North Dakota / Wind Advisories in 2014

Wind Advisory 19, NWS Bismarck, ND

June 13, 201418 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Jun 13, 2014, 2:59 AM MDT for 18 counties in North Dakota. It took effect at Jun 13, 2014, 8:00 AM MDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jun 13, 2014, 2:59 AM MDT (08:59 UTC)
In effect from
Jun 13, 2014, 8:00 AM MDT
Expired
Jun 13, 2014, 5:57 PM MDT
In force
10 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burleigh County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, Logan County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Oliver County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND

The radar

The Bismarck radar (KBIS), 79 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.0 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2014-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2014-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2556 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

102 
WWUS73 KBIS 130859
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
359 AM CDT FRI JUN 13 2014

...WIND ADVISORY IN EFFECT FOR SOUTHWEST AND SOUTH CENTRAL NORTH
DAKOTA TODAY...

.LOW PRESSURE WILL DEEPEN ACROSS EASTERN MONTANA TODAY...AND WILL
RESULT IN STRONG SOUTHEASTERLY WINDS ACROSS WEST AND CENTRAL NORTH
DAKOTA. SUSTAINED WINDS UP TO 35 MPH AND PEAK GUSTS UP TO 45 MPH
ARE EXPECTED. THE STRONG WINDS WILL SUBSIDE FROM WEST TO EAST
THROUGH MID AFTERNOON INTO EARLY THIS EVENING.

TRAVELERS...ESPECIALLY THOSE DRIVING HIGH PROFILE
VEHICLES...SHOULD USE CAUTION. WORKING ON ELEVATED SURFACE WILL BE
HAZARDOUS. 
 

NDZ017-018-031>033-040-041-043-044-131700-
/O.NEW.KBIS.WI.Y.0019.140613T1400Z-140613T2100Z/
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-
ADAMS-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH...
MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER
359 AM CDT FRI JUN 13 2014 /259 AM MDT FRI JUN 13 2014/

...WIND ADVISORY IN EFFECT FROM 9 AM CDT /8 AM MDT/ THIS MORNING
TO 4 PM CDT /3 PM MDT/ THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM CDT /8 AM MDT/ THIS
MORNING TO 4 PM CDT /3 PM MDT/ THIS AFTERNOON. 

* TIMING...THIS MORNING THROUGH MID AFTERNOON.

* WINDS...SUSTAINED UP TO 35 MPH...WITH PEAK GUSTS TO AROUND 45
  MPH. 

* IMPACTS...DRIVING HIGH PROFILE VEHICLES AND WORKING ON ELEVATED
  SURFACES WILL BE HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NDZ019-020-034-042-045-131700-
/O.NEW.KBIS.WI.Y.0019.140613T1600Z-140614T0000Z/
MERCER-OLIVER-MORTON-GRANT-SIOUX-
INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...MANDAN...
ELGIN...FORT YATES
359 AM CDT FRI JUN 13 2014 /259 AM MDT FRI JUN 13 2014/

...WIND ADVISORY IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS
MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS
MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. 

* TIMING...LATE THIS MORNING AND AFTERNOON.

* WINDS...SUSTAINED UP TO 35 MPH...WITH PEAK GUSTS TO AROUND 45
  MPH. 

* IMPACTS...DRIVING HIGH PROFILE VEHICLES AND WORKING ON ELEVATED
  SURFACES WILL BE HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NDZ021-022-035-036-046-047-050-131700-
/O.NEW.KBIS.WI.Y.0019.140613T1800Z-140614T0000Z/
MCLEAN-SHERIDAN-BURLEIGH-KIDDER-EMMONS-LOGAN-MCINTOSH-
INCLUDING THE CITIES OF...GARRISON...MCCLUSKY...BISMARCK...
STEELE...LINTON...NAPOLEON...ASHLEY
359 AM CDT FRI JUN 13 2014

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING. 

* TIMING...THIS AFTERNOON.

* WINDS...SUSTAINED UP TO 35 MPH...WITH PEAK GUSTS TO AROUND 45
  MPH. 

* IMPACTS...DRIVING HIGH PROFILE VEHICLES AND WORKING ON ELEVATED
  SURFACES WILL BE HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

HEINERT
4 follow-up statements
753 
WWUS73 KBIS 131503
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1003 AM CDT FRI JUN 13 2014

...WIND ADVISORY IN EFFECT FOR SOUTHWEST AND SOUTH CENTRAL NORTH
DAKOTA TODAY...

.LOW PRESSURE WILL DEEPEN ACROSS EASTERN MONTANA TODAY...AND WILL
RESULT IN STRONG SOUTHEAST WINDS ACROSS WEST AND CENTRAL NORTH
DAKOTA. SUSTAINED WINDS UP TO 35 MPH AND PEAK GUSTS UP TO 45 MPH
ARE EXPECTED. THE STRONG WINDS WILL SUBSIDE FROM WEST TO EAST
THROUGH MID AFTERNOON INTO EARLY THIS EVENING.

TRAVELERS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES...
SHOULD USE CAUTION. WORKING ON ELEVATED SURFACE WILL BE
HAZARDOUS.

NDZ017-018-031>033-040-041-043-044-132100-
/O.CON.KBIS.WI.Y.0019.000000T0000Z-140613T2100Z/
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-
ADAMS-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH...
MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER
1003 AM CDT FRI JUN 13 2014 /903 AM MDT FRI JUN 13 2014/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT /3 PM MDT/ THIS
AFTERNOON...

* TIMING...THIS MORNING THROUGH MID AFTERNOON.

* WINDS...SUSTAINED UP TO 35 MPH...WITH PEAK GUSTS TO AROUND 45 
  MPH. 

* IMPACTS...DRIVING HIGH PROFILE VEHICLES AND WORKING ON 
  ELEVATED SURFACES WILL BE HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NDZ019-020-034-042-045-132315-
/O.CON.KBIS.WI.Y.0019.140613T1600Z-140614T0000Z/
MERCER-OLIVER-MORTON-GRANT-SIOUX-
INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...MANDAN...
ELGIN...FORT YATES
1003 AM CDT FRI JUN 13 2014 /903 AM MDT FRI JUN 13 2014/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

* TIMING...LATE THIS MORNING AND AFTERNOON.

* WINDS...SUSTAINED UP TO 35 MPH...WITH PEAK GUSTS TO AROUND 45 
  MPH. 

* IMPACTS...DRIVING HIGH PROFILE VEHICLES AND WORKING ON 
  ELEVATED SURFACES WILL BE HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NDZ021-022-035-036-046-047-050-132315-
/O.CON.KBIS.WI.Y.0019.140613T1800Z-140614T0000Z/
MCLEAN-SHERIDAN-BURLEIGH-KIDDER-EMMONS-LOGAN-MCINTOSH-
INCLUDING THE CITIES OF...GARRISON...MCCLUSKY...BISMARCK...
STEELE...LINTON...NAPOLEON...ASHLEY
1003 AM CDT FRI JUN 13 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING...

* TIMING...THIS AFTERNOON.

* WINDS...SUSTAINED UP TO 35 MPH...WITH PEAK GUSTS TO AROUND 45 
  MPH. 

* IMPACTS...DRIVING HIGH PROFILE VEHICLES AND WORKING ON 
  ELEVATED SURFACES WILL BE HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
TWH
343 
WWUS73 KBIS 131759
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1259 PM CDT FRI JUN 13 2014

...WIND ADVISORY REMAINS IN EFFECT FOR SOUTHWEST AND SOUTH CENTRAL
NORTH DAKOTA...

.DEEPENING LOW PRESSURE ACROSS EASTERN MONTANA IS RESULTING IN
STRONG SOUTHEAST WINDS ACROSS WESTERN AND CENTRAL NORTH DAKOTA.
MANY LOCATIONS ACROSS THE WEST AND CENTRAL HAVE EXPERIENCED WIND
GUSTS OF 40 TO 45 MPH. THE STRONGEST WINDS WILL MOVE INTO SOUTH
CENTRAL NORTH DAKOTA DURING THE AFTERNOON...WHILE WINDS BEGIN TO
SUBSIDE OVER THE SOUTHWEST BY MID AFTERNOON...AND THE IN THE
CENTRAL BY EARLY THIS EVENING.

TRAVELERS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES...
SHOULD USE CAUTION. WORKING ON ELEVATED SURFACE WILL BE
HAZARDOUS.

NDZ019-020-034-042-045-140000-
/O.CON.KBIS.WI.Y.0019.000000T0000Z-140614T0000Z/
MERCER-OLIVER-MORTON-GRANT-SIOUX-
INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...MANDAN...
ELGIN...FORT YATES
1259 PM CDT FRI JUN 13 2014 /1159 AM MDT FRI JUN 13 2014/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

* TIMING...LATE THIS MORNING AND AFTERNOON.

* WINDS...SUSTAINED UP TO 35 MPH...WITH PEAK GUSTS TO AROUND 45 
  MPH. 

* IMPACTS...DRIVING HIGH PROFILE VEHICLES AND WORKING ON 
  ELEVATED SURFACES WILL BE HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NDZ021-022-035-036-046-047-050-140000-
/O.CON.KBIS.WI.Y.0019.140613T1800Z-140614T0000Z/
MCLEAN-SHERIDAN-BURLEIGH-KIDDER-EMMONS-LOGAN-MCINTOSH-
INCLUDING THE CITIES OF...GARRISON...MCCLUSKY...BISMARCK...
STEELE...LINTON...NAPOLEON...ASHLEY
1259 PM CDT FRI JUN 13 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...THIS AFTERNOON.

* WINDS...SUSTAINED UP TO 35 MPH...WITH PEAK GUSTS TO AROUND 45 
  MPH. 

* IMPACTS...DRIVING HIGH PROFILE VEHICLES AND WORKING ON 
  ELEVATED SURFACES WILL BE HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NDZ017-018-031>033-040-041-043-044-132100-
/O.CON.KBIS.WI.Y.0019.000000T0000Z-140613T2100Z/
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-
ADAMS-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH...
MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER
1259 PM CDT FRI JUN 13 2014 /1159 AM MDT FRI JUN 13 2014/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT /3 PM MDT/ THIS
AFTERNOON...

* TIMING...THIS MORNING THROUGH MID AFTERNOON.

* WINDS...SUSTAINED UP TO 35 MPH...WITH PEAK GUSTS TO AROUND 45 
  MPH. 

* IMPACTS...DRIVING HIGH PROFILE VEHICLES AND WORKING ON 
  ELEVATED SURFACES WILL BE HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
TWH
323 
WWUS73 KBIS 132052
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
352 PM CDT FRI JUN 13 2014

...WIND ADVISORY REMAINS IN EFFECT FOR SOUTHWEST AND SOUTH
CENTRAL NORTH DAKOTA...

.STRONG LOW PRESSURE MOVING INTO WESTERN NORTH DAKOTA IS RESULTING
IN STRONG SOUTHEAST WINDS ACROSS SOUTH CENTRAL NORTH DAKOTA. MANY
LOCATIONS ACROSS CENTRAL HAVE EXPERIENCED WIND GUSTS OF 40 TO 45
MPH. WINDS HAVE BEGUN TO DIMINISH IN WESTERN NORTH DAKOTA. THE
ADVISORY FOR SOUTHWEST NORTH DAKOTA EXPIRES AT 3 PM MDT.

TRAVELERS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES...
SHOULD USE CAUTION. WORKING ON ELEVATED SURFACE WILL BE HAZARDOUS.

NDZ017-018-031>033-040-041-043-044-132200-
/O.EXP.KBIS.WI.Y.0019.000000T0000Z-140613T2100Z/
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-
ADAMS-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH...
MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER
352 PM CDT FRI JUN 13 2014 /252 PM MDT FRI JUN 13 2014/

...WIND ADVISORY WILL EXPIRE AT 4 PM CDT /3 PM MDT/ THIS
AFTERNOON...

WINDS HAVE BEGUN TO DIMINISH...THUS THE ADVISORY IS ALLOWED TO
EXPIRE. 

$$

NDZ019>022-034>036-042-045>047-050-140000-
/O.CON.KBIS.WI.Y.0019.000000T0000Z-140614T0000Z/
MERCER-OLIVER-MCLEAN-SHERIDAN-MORTON-BURLEIGH-KIDDER-GRANT-SIOUX-
EMMONS-LOGAN-MCINTOSH-
INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...GARRISON...
MCCLUSKY...MANDAN...BISMARCK...STEELE...ELGIN...FORT YATES...
LINTON...NAPOLEON...ASHLEY
352 PM CDT FRI JUN 13 2014 /252 PM MDT FRI JUN 13 2014/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

* TIMING...LATE THIS AFTERNOON.

* WINDS...SUSTAINED UP TO 35 MPH...WITH PEAK GUSTS TO AROUND 45 
  MPH. 

* IMPACTS...DRIVING HIGH PROFILE VEHICLES AND WORKING ON 
  ELEVATED SURFACES WILL BE HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
TWH
740 
WWUS73 KBIS 132357
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
657 PM CDT FRI JUN 13 2014

...WINDS DIMINISHING TONIGHT SOUTH CENTRAL...

.THE WIND ADVISORY HAS EXPIRED FOR ALL OF SOUTH CENTRAL NORTH
DAKOTA...

NDZ019>022-034>036-042-045>047-050-140100-
/O.CAN.KBIS.WI.Y.0019.000000T0000Z-140614T0000Z/
MERCER-OLIVER-MCLEAN-SHERIDAN-MORTON-BURLEIGH-KIDDER-GRANT-SIOUX-
EMMONS-LOGAN-MCINTOSH-
INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...GARRISON...
MCCLUSKY...MANDAN...BISMARCK...STEELE...ELGIN...FORT YATES...
LINTON...NAPOLEON...ASHLEY
657 PM CDT FRI JUN 13 2014 /557 PM MDT FRI JUN 13 2014/

...WIND ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS EXPIRED THE WIND
ADVISORY FOR SOUTH CENTRAL NORTH DAKOTA.


$$
WAA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Jun 13, 2:33 AM MDT, 26 minutes earlier.

Area forecast discussion, Jun 13, 2:33 AM MDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
333 AM CDT FRI JUN 13 2014

.SHORT TERM...(TODAY AND TONIGHT)

ISSUED AT 333 AM CDT FRI JUN 13 2014

FORECAST HIGHLIGHTS IN THE SHORT TERM PERIOD WILL BE STRONG WINDS
THIS MORNING AND AFTERNOON DEVELOPING SOUTHWEST INTO SOUTH
CENTRAL...FOLLOWED BY CHANCES FOR THUNDERSTORMS SPREADING FROM
WEST TO EAST LATER TODAY INTO TONIGHT...POSSIBLY SEVERE SOUTHWEST
AND SOUTH CENTRAL.

CURRENTLY...UPPER LEVEL RIDGE BUILDING EAST TOWARDS THE GREAT
PLAINS...WITH THE RIDGE AXIS OVER THE FAR WESTERN DAKOTAS. MODELS
HAVE BACKED OFF ON PRECIPITATION CHANCES NOW THROUGH 12Z...AND
HAVE REMOVED ANY PRECIP MENTION FOR THE REMAINDER OF THE EARLY
MORNING PERIOD. MAY SEE SOME ELEVATED ECHOS OVER THE FAR WEST
10-12Z...BUT DOUBTFUL ANYTHING WILL REACH THE GROUND WITH CIGS AT
OR ABOVE 12K FT AGL. HOWEVER...LOW LEVEL JET OF 40-50KTS WILL
MIGRATE SLOWLY EAST NOW THROUGH 12Z TO ALONG THE ND/MT
BORDER...COUPLED WITH SOME ELEVATED INSTABILITY. WILL MONITOR IN
CASE AN UPDATE BECOMES WARRANTED.

PRESSURE GRADIENT QUICKLY TIGHTENS THIS MORNING ACROSS WEST AND
CENTRAL NORTH DAKOTA WITH LOW PRESSURE DEEPENING OVER THE HIGH
PLAINS OF MONTANA AND WYOMING (IN RESPONSE TO AN UPPER LEVEL JET
STREAK MOVING EAST ACROSS THE SNAKE RIVER VALLEY TOWARDS THE
ROCKIES). IN ADDITION...NOCTURNAL LOW LEVEL JET WITH WINDS OF
40-50KTS WILL SHIFT EAST OVER THE SOUTHWEST 11-15Z...THEN INTO
CENTRAL ND 15-21Z. TOP OF THE MIXING LAYER...ADVERTISED BY 00Z
NAM/GFS BUFKIT...WILL JUST BARELY TAP INTO THESE STRONG WINDS
ACROSS THE SOUTHERN TWO THIRDS OF THE WEST AND CENTRAL. WILL ISSUE
A WIND ADVISORY FOR THIS MORNING AND AFTERNOON...EXCLUDING THE
NORTHERN TWO TIER COUNTIES AND THE JAMES RIVER VALLEY.
REASONING...THE NORTHERN COUNTIES WILL HAVE A LOWER MIXING HEIGHT
THUS LESS WIND GUST POTENTIAL...WITH THE LLJ FORECAST TO NOT REACH
THE JAMES RIVER VALLEY UNTIL LATER IN THE DAY/EVENING WHEN THE
MIXING HEIGHT WILL BE ON THE DECREASE. THE DAY SHIFT CAN
REEVALUATE THESE AREAS...AND DECIDED IF AN UPGRADE TO A HIGH WIND
WARNING IS NEEDED...WHICH IS POSSIBLE OVER THE HIGHER TERRAIN OF
THE SOUTHWEST AND PARTS OF THE SOUTH CENTRAL. SEGMENTED THE WIND
ADVISORY WITH THE WEST STARTING AND ENDING EARLIER THAN THE
CENTRAL COUNTIES BASED ON THE EASTWARD PROGRESSION OF THE LLJ.

ELEVATED SHOWERS WILL SPREAD FROM WEST TO EAST THIS MORNING AND
AFTERNOON...WITH THUNDERSTORM CHANCES CONFINED TO THE WEST WITH
ZERO INSTABILITY THIS MORNING EAST OF HIGHWAY 85...AND THIS
AFTERNOON ALONG TO EAST OF HIGHWAY 83. ANY THUNDERSTORM CHANCES
THIS AFTERNOON LOOK TO BE CONFINED TO THE FAR WEST WITH STRONG
CAPPING EAST OF HIGHWAY 85. WILL MENTION SEVERE SOUTHWEST AFTER
21Z.

MODELS IN DECENT AGREEMENT WITH POSSIBLE STRONG TO SEVERE STORMS
EITHER MIGRATING INTO OR DEVELOPING ACROSS THE SOUTHWEST LATE THIS
AFTERNOON OR EARLY THIS EVENING...THEN PROGRESSING EASTWARD INTO
THE SOUTH CENTRAL IN THE FORM OF AN MCS DURING THE EVENING ALONG
AN AXIS OF INSTABILITY AND ENHANCED FORCING ALONG A SURFACE TROUGH
AXIS. LARGE SCALE ASCENT ROBUST AS WELL ACROSS SOUTHERN ND AND
NORTHERN SD TONIGHT AS THE NOSE OF THE UPPER JET STREAK CREATES
STRONG DIFFLUENT FLOW ALOFT. FOR NOW KEPT THE MENTION OF SEVERE
THROUGH 06Z. HEAVY RAIN IS FORECAST ACROSS THE JAMES RIVER VALLEY
LATER THIS EVENING/OVERNIGHT...INCLUDING AREAS WHICH RECEIVED IN
EXCESS OF 2-3 INCHES WEDNESDAY. WILL WANT TO MONITOR THOSE
LOCATIONS FOR POTENTIAL AERIAL OR FLASH FLOODING TONIGHT INTO
EARLY SATURDAY MORNING.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 333 AM CDT FRI JUN 13 2014

THUNDERSTORM CHANCES WILL CONTINUE SATURDAY AS AN UPPER TROUGH
ENTERS EASTERN MONTANA. MARGINAL MUCAPE VALUES APPEAR TO BE THE
LIMITING FACTOR PREVENTING THUNDERSTORMS FROM BECOMING SEVERE.
HOWEVER...SOME STORMS COULD BECOME STRONG SINCE 0-6 KM BULK SHEAR
IS PROGGED TO BE AROUND 45 KNOTS.

THE MEDIUM RANGE MODELS ARE SURPRISINGLY CONSISTENT PROGGING A DRY
SLOT TO NOSE INTO SOUTHWESTERN NORTH DAKOTA LATE SATURDAY
NIGHT/SUNDAY AS THE UPPER TROUGH LIFTS INTO SOUTHEASTERN
SASKATCHEWAN/SOUTHWESTERN MANITOBA. HOWEVER...THUNDERSTORM CHANCES
ARE FORECAST TO CONTINUE FOR AREAS ALONG AND NORTHEAST OF THE
MISSOURI RIVER SUNDAY. MARGINAL CAPE/SHEAR VALUES SHOULD KEEP
CONVECTION WELL BELOW SEVERE LIMITS.

AN UPPER LEVEL LOW ENTERING THE PACIFIC NORTHWEST MONDAY IS NOW
PROGGED TO BECOME CUT OFF OVER THE INTERMOUNTAIN WEST TUESDAY
THROUGH ROUGHLY THE END OF THE PERIOD. THIS WILL CONTINUE TO
MAINTAIN AN UNSETTLED WEATHER PATTERN OVER NORTH DAKOTA THROUGH THE
EXTENDED. HOWEVER...IF MODELS CONTINUE TRENDING FARTHER WEST WITH
THIS LOW...THEN THE NORTHERN PLAINS WOULD BE INFLUENCED BY AN UPPER
RIDGE LEADING TO DRY CONDITIONS. FOR NOW WILL CONTINUE TO INDICATE
CHANCE POPS EACH DAY (PER LATEST MODEL SOLUTIONS) WHILE HOPING FOR A
DRYING PATTERN INSTEAD.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)

ISSUED AT 333 AM CDT FRI JUN 13 2014

SURFACE HIGH PRESSURE OVER THE CENTRAL DAKOTAS WILL DRIFT EAST
THIS MORNING AS A LEE SIDE LOW PRESSURE TROUGH FORMS IN MONTANA.
THE TROUGH WILL BE THE FOCUS FOR WIDELY SCATTERED THUNDERSTORMS
THIS MORNING FAR WEST WITH INCREASING COVERAGE TO SCATTERED
THUNDERSTORMS EASTWARD FRIDAY NIGHT. MAINLY VFR CONDITIONS
EXPECTED...ALTHOUGH LOWERS CIGS/VIS POSSIBLE WITH ANY HEAVIER
TSRA...WITH KDIK-KBIS-KJMS AT THIS TIME HAVING THE BEST CHANCES
LATE TODAY INTO THIS EVENING. THE TROUGH WILL BRING AN INCREASING
SOUTHEAST WIND OF 25 TO 35 KTS ACROSS WESTERN NORTH DAKOTA AFTER
11Z AND CENTRAL NORTH DAKOTA AFTER 15Z.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 7 PM
CDT /6 PM MDT/ THIS EVENING FOR NDZ019-020-034-042-045.

WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
FOR NDZ021-022-035-036-046-047-050.

WIND ADVISORY FROM 9 AM CDT /8 AM MDT/ THIS MORNING TO 4 PM CDT
/3 PM MDT/ THIS AFTERNOON FOR NDZ017-018-031>033-040-041-043-044.

&&

SHORT TERM...NH
LONG TERM...TM
AVIATION...NH
Hazardous weather outlook, Jun 12, 5:42 PM MDT, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
642 PM CDT THU JUN 12 2014

NDZ004-132345-
BOTTINEAU-
642 PM CDT THU JUN 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...TONIGHT.

A RIVER FLOOD WARNING CONTINUES FOR THE SOURIS RIVER NEAR
WESTHOPE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ON FRIDAY.

THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ001-009-017-031-032-040-043-132345-
DIVIDE-WILLIAMS-MCKENZIE-GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN-
642 PM CDT THU JUN 12 2014 /542 PM MDT THU JUN 12 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS FAR WESTERN NORTH
DAKOTA LATE TONIGHT. SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY MORNING AND
AFTERNOON. SOME STORMS MAY BE SEVERE ACROSS THE SOUTHWEST IN THE
AFTERNOON WITH LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES.
STRONG SOUTHEAST WIND GUSTS TO 40 MPH ARE ALSO POSSIBLE SOUTH
CENTRAL ON FRIDAY.

THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY NIGHT THROUGH SATURDAY...AND
AGAIN MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FRIDAY AFTERNOON.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ002-003-005-010>013-018>023-025-033>037-041-042-044>048-050-
051-132345-
BURKE-RENVILLE-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-DUNN-MERCER-
OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-HETTINGER-GRANT-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
642 PM CDT THU JUN 12 2014 /542 PM MDT THU JUN 12 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY MORNING
AND AFTERNOON. SOME STORMS MAY BE SEVERE ACROSS THE SOUTHWEST
FRIDAY AFTERNOON WITH LARGE HAIL...DAMAGING WINDS AND ISOLATED
TORNADOES.

THERE WILL BE A CHANCE FOR THUNDERSTORMS ON A DAILY BASIS FROM FRIDAY
NIGHT THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FRIDAY AFTERNOON.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

WA

In the hours before

Local storm report, Jun 12, 10:20 PM MDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1120 PM CDT THU JUN 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HEAVY RAIN       NW MONANGO              46.17N  98.59W
06/11/2014  M3.17 INCH       DICKEY             ND   BROADCAST MEDIA

            LATE REPORT FROM WED JUNE 11 2014. ESTIMATE TIME OF
            REPORT. ALSO HAD MENTION OF SCATTERED HAIL NO SIZE
            REPORTED AND CROP DAMAGE.

&&

ABELING

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 5:44 PM MDTSpecial Weather StatementBISBowman61 min
Jun 13, 5:58 PM MDTSevere Thunderstorm WarningBISBowman, Slope19 min

Nearby

Wind Advisories in North Dakota, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.